Functional Ito calculus and stochastic integral representation of martingales

Abstract : We develop a non-anticipative calculus for functionals of a continuous semimartingale, using an extension of the Ito formula to path-dependent functionals which possess certain directional derivatives. The construction is based on a pathwise derivative, introduced by B Dupire, for functionals on the space of right-continuous functions with left limits. We show that this functional derivative admits a suitable extension to the space of square-integrable martingales. This extension defines a weak derivative which is shown to be the inverse of the Ito integral and which may be viewed as a non-anticipative ''lifting" of the Malliavin derivative. These results lead to a constructive martingale representation formula for Ito processes. By contrast with the Clark-Haussmann-Ocone formula, this representation only involves non-anticipative quantities which may be computed pathwise.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-00455700
Contributor : Rama Cont <>
Submitted on : Tuesday, September 27, 2011 - 3:45:10 PM
Last modification on : Tuesday, May 14, 2019 - 10:39:50 AM
Long-term archiving on: Wednesday, December 28, 2011 - 2:49:20 AM

File

AOP271.pdf
Files produced by the author(s)

Identifiers

Citation

Rama Cont, David-Antoine Fournié. Functional Ito calculus and stochastic integral representation of martingales. Annals of Probability, Institute of Mathematical Statistics, 2013, 41 (1), pp.109-133. ⟨10.1214/11-AOP721⟩. ⟨hal-00455700v4⟩

Share

Metrics

Record views

3079

Files downloads

1267